Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 158, NWS Des Moines, IA

June 16, 20146 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2014, 7:10 PM CDT for 6 counties in Iowa. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 7:10 PM CDT (00:10 UTC)
Expired
Jun 16, 2014, 8:00 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:22 PM CDTTORNADO1 S Laurens, IABRIEF MULTIPLE TOUCHDOWNS OF ROPE TORNADO.
Jun 16, 7:35 PM CDTTSTM WND DMG1 Wsw Eagle Grove, IASEVERAL LARGE TREE LIMBS DOWN...MOSTLY AROUND 4 INCHES IN DIAMETER WITH A COUPLE LARGER ONES. TIME ESTIMATED BY RADAR.
Jun 16, 7:54 PM CDTTSTM WND DMGWnw Gilmore City, IASEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS DOWN WITH A FEW 6 INCHES DIAMETER LIMBS OR LARGER. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 12:25 PM CDTTornado WatchSPC8 hr
Jun 16, 5:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS53 KDMX 170010
SVRDMX
IAC081-091-109-147-151-197-170100-
/O.NEW.KDMX.SV.W.0158.140617T0010Z-140617T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PALO ALTO COUNTY IN NORTHWEST IOWA...
  POCAHONTAS COUNTY IN NORTHWEST IOWA...
  HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 800 PM CDT

* AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF POCAHONTAS...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALGONA...POCAHONTAS...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...
  BRITT...LAURENS...RUSH LAKE...WEST BEND...KANAWHA...GOLDFIELD...
  ROLFE...GILMORE CITY...WESLEY...LIVERMORE...CORWITH...BODE...
  MALLARD...LU VERNE AND RENWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.

LAT...LON 4314 9380 4265 9382 4265 9452 4270 9492
      4297 9491
TIME...MOT...LOC 0010Z 266DEG 50KT 4282 9452 

HAIL...1.25IN
WIND...60MPH

$$

JOHNSON
2 follow-up statements
704 
WWUS53 KDMX 170029
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT MON JUN 16 2014

IAC081-091-109-147-151-197-170100-
/O.CON.KDMX.SV.W.0158.000000T0000Z-140617T0100Z/
PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-KOSSUTH IA-HANCOCK IA-
WRIGHT IA-
729 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN PALO ALTO...POCAHONTAS...HUMBOLDT...SOUTHERN KOSSUTH...
SOUTHWESTERN HANCOCK AND NORTHWESTERN WRIGHT COUNTIES...

AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
EAGLE GROVE...OR 11 MILES EAST OF DAKOTA CITY...MOVING EAST AT 35 
MPH.  ANOTHER SEVERE STORM WAS OVER ROLFE AND A THIRD STORM NEAR 
LAURENS.  ALL OF THESE STORMS ARE CAPABLE OF PRODUCING SEVERE 
WEATHER. 

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...POCAHONTAS...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...BRITT...
LAURENS...RUSH LAKE...WEST BEND...KANAWHA...GOLDFIELD...ROLFE...
GILMORE CITY...WESLEY...LIVERMORE...CORWITH...BODE...MALLARD...LU
VERNE AND RENWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.

LAT...LON 4314 9380 4265 9382 4265 9452 4270 9492
      4297 9491
TIME...MOT...LOC 0028Z 277DEG 31KT 4268 9399 

HAIL...1.25IN
WIND...60MPH

$$

JOHNSON
477 
WWUS53 KDMX 170054
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT MON JUN 16 2014

IAC081-091-109-147-151-197-170104-
/O.EXP.KDMX.SV.W.0158.000000T0000Z-140617T0100Z/
PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-KOSSUTH IA-HANCOCK IA-
WRIGHT IA-
754 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PALO ALTO...
POCAHONTAS...HUMBOLDT...SOUTHERN KOSSUTH...SOUTHWESTERN HANCOCK AND
NORTHWESTERN WRIGHT COUNTIES WILL EXPIRE AT 800 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.


LAT...LON 4314 9380 4265 9382 4265 9452 4270 9492
      4297 9491
TIME...MOT...LOC 0053Z 266DEG 50KT 4268 9399 

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:56 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 16, 6:56 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT MON JUN 16 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 317 PM CDT MON JUN 16 2014

WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA
INTO SE IA.  THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION
ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE
PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST.  VERY
UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG.
WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO
DEVELOP.  WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES
SHORTLY.  ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT
WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST
FEW DAYS HAVE BEEN QUITE WET.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 317 PM CDT MON JUN 16 2014

SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS
THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST
EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL
ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE
OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US
TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT
CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF
MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME
HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE
EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD
THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH
ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND
APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE
NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING
THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK
CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING
CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED
LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED
INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND
WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE
CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER
FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION...17/00Z
ISSUED AT 657 PM CDT MON JUN 16 2014

STRONG STORMS ALONG THE HIGHWAY 20 CORRIDOR WILL SLOWLY SINK TO THE
I-80 CORRIDOR BY 06Z. SOUTHERLY WIND WILL INCREASE AHEAD OF THE
STORMS AND NON THUNDERSTORM SFC WND G40KTS IS POSSIBLE.  IFR CIGS
ARE LIKELY WITH STORMS ALONG WITH 1/4SM VSBYS IN HEAVY RAINFALL.
THESE LOW VSBY CONDITIONS ARE VERY HIT OR MISS SO THEY WERE NOT
FORECAST IN TAFS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-
FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO
ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS JUN 14
LONG TERM...BEERENDS
AVIATION...FAB
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT MON JUN 16 2014

IAZ004>007-015>017-023>028-033>039-171000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL
RATES EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND
AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN
AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT.

IAZ070>075-081>086-092>097-171000-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO
TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE
THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE
STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.

IAZ044>050-057>062-171000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS
WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT.

MJB

In the hours before

Local storm report, Jun 16, 6:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
643 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     ALGONA                  43.07N 94.23W
06/16/2014                   KOSSUTH            IA   PUBLIC

            4-5 INCH DIAMETER TREE BRANCHES DOWN, DIME
            SIZE HAIL AND 2 INCHES OF PONDED WATER ON
            THE ROAD

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 16, 6:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
653 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TORNADO          4 ENE PLOVER            42.91N 94.55W
06/16/2014                   PALO ALTO          IA   911 CALL CENTER

            PALO ALTO COUNTY SHERRIF CONFIRMED TORNADO.

&&

FBOKSA
Local storm report, Jun 16, 6:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          1 NNE CLEAR LAKE        43.15N 93.37W
06/16/2014                   CERRO GORDO        IA   TRAINED SPOTTER

            POSSIBLE TOUCHDOWN

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 16, 6:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     NON-TSTM WND GST MASON CITY AIRPORT      43.16N 93.33W
06/16/2014  M64 MPH          CERRO GORDO        IA   ASOS

&&

MS JUN 14
Local storm report, Jun 16, 7:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TORNADO          5 NW MASON CITY         43.21N 93.26W
06/16/2014                   CERRO GORDO        IA   PUBLIC

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 16, 7:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     NON-TSTM WND GST MASON CITY AIRPORT      43.16N 93.33W
06/16/2014  M65 MPH          CERRO GORDO        IA   ASOS

&&

MS JUN 14

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:12 PM CDTFlash Flood WarningDMXHumboldt, Pocahontas9 hr
Jun 16, 7:15 PM CDTTornado WarningDMXButler, Franklin30 min
Jun 16, 7:20 PM CDTSevere Thunderstorm WarningDMXButler55 min
Jun 16, 7:25 PM CDTTornado Warning Tornado observedDMXPalo Alto, Pocahontas35 min
Jun 16, 7:35 PM CDTTornado WarningDMXButler, Franklin40 min
Jun 16, 7:45 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright45 min
Jun 16, 7:46 PM CDTSevere Thunderstorm WarningDMXBremer, Butler, Franklin, Grundy, Hardin59 min
Jun 16, 7:53 PM CDTTornado WarningDMXBlack Hawk, Bremer, Butler37 min
Jun 16, 7:54 PM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin3 hr
Jun 16, 8:04 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy56 min
Jun 16, 8:15 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Marshall, Story45 min
Jun 16, 8:16 PM CDTTornado WarningDMXBlack Hawk, Bremer29 min
Jun 16, 8:19 PM CDTRiver Flood WarningDMXEmmet19 days
Jun 16, 8:19 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama41 min
Jun 16, 8:22 PM CDTTornado Warning Tornado observedDMXBremer23 min
Jun 16, 8:33 PM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin, Webster, Wright3 hr
Jun 16, 8:45 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama45 min
Jun 16, 8:46 PM CDTTornado WarningDMXTama29 min
Jun 16, 8:59 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy61 min
Jun 16, 9:06 PM CDTSpecial Weather StatementDMXMarshall39 min
Jun 16, 9:25 PM CDTRiver Flood WarningDMXHumboldt12 days
Jun 16, 9:26 PM CDTSevere Thunderstorm WarningDMXTama19 min
Jun 16, 9:41 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster34 min
Jun 16, 11:34 PM CDTSevere Thunderstorm WarningDMXBoone, Story56 min
Jun 16, 11:40 PM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin, Webster, Wright6 hr
Jun 16, 11:42 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac63 min
Jun 17, 12:01 AM CDTSevere Thunderstorm WarningDMXAudubon, Boone, Dallas, Greene, Guthrie44 min
Jun 17, 12:38 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Guthrie, Madison, Polk, Story and 1 more52 min
Jun 17, 12:57 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk33 min
Jun 17, 1:21 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren39 min
Jun 17, 1:24 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren51 min
Jun 17, 1:57 AM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more63 min
Jun 17, 2:41 AM CDTRiver Flood WarningDMXPalo Alto, Pocahontas11 days
Jun 17, 11:06 AM CDTRiver Flood WarningDMXWebster9 days
Jun 17, 3:59 PM CDTFlash Flood WatchDMXBlack Hawk, Bremer, Butler, Calhoun, Cerro Gordo, Emmet and 17 more15 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.